Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 210, NWS Mobile, AL

June 15, 2005Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2005, 8:54 PM CDT for Mobile County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2005, 8:54 PM CDT (01:54 UTC)
Expired
Jun 15, 2005, 9:46 PM CDT
In force
52 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Mobile County, AL

The radar

The Mobile radar (KMOB), 11 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2115 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 160157
SVRMOB
ALC097-160245-
/O.NEW.KMOB.SV.W.0210.050616T0154Z-050616T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
856 PM CDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  MOBILE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 945 PM CDT

* AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEAR SARALAND TO NEAR WILMER...AND MOVING SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHICKASAW AND SEMMES BY 900 PM CDT
  WHISTLER AND PRICHARD BY 910 PM CDT
  COCHRANE BRIDGE AND BIG CREEK LAKE DAM BY 915 PM CDT
  ALONG AIRPORT BLVD IN MOBILE BY 930 PM CDT

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3087 8802 3085 8838 3059 8836 3056 8802

$$
2 follow-up statements
000 
WWUS54 KMOB 160230
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
929 PM CDT WED JUN 15 2005

ALC097-160245-
/O.CON.KMOB.SV.W.0210.000000T0000Z-050616T0245Z/
MOBILE AL-
929 PM CDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
CENTRAL MOBILE COUNTY...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR LADD STADIUM TO SEVEN HILLS...AND MOVING SOUTH 
AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TILLMANS CORNER BY 940 PM CDT
  MOBILE GREYHOUND PARK...THEODORE AND DEES BY 945 PM CDT

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3087 8802 3085 8838 3051 8839 3055 8803

$$
000 
WWUS54 KMOB 160246
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CDT WED JUN 15 2005

ALC097-160251-
/O.EXP.KMOB.SV.W.0210.000000T0000Z-050616T0245Z/
MOBILE AL-
945 PM CDT WED JUN 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE COUNTY HAS 
BEEN ALLOWED TO EXPIRE AT 945 PM CDT...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM SOUTH OF DEES TO 
SOUTH OF THEODORE AND MOVING SOUTH AT 15 MPH. 

ALTHOUGH THESE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...DANGEROUS 
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND WIND GUSTS TO NEAR 
40 MPH ARE POSSIBLE THROUGH 11 PM AS THESE STORMS PUSH SOUTHWARD 
TOWARD THE ALABAMA COAST. THESE STORMS ARE EXPECTED TO REACH DAUPHIN 
ISLAND BY 1030 PM CDT.  


LAT...LON 3087 8802 3085 8838 3051 8839 3055 8803

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:50 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 15, 3:50 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED JUN 15 2005

.SHORT TERM (TONIGHT AND THURSDAY)...
MAIN CONCERN IN THE IMMEDIATE SHORT TERM PERIOD CONCERNS THE
STRENGTH OF THE LATE AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED
THUNDERSTORMS THAT DEVELOP.  BETTER COVERAGE OF STORMS IS EXPECTED
TO BE ACROSS THE COASTAL COUNTIES OF AL EASTWARD ACROSS THE WESTERN
FL PANHANDLE INTO EXTREME SOUTH CENTRAL AL ALONG THE
SEABREEZE...AND INLAND JUST SOUTH OF THE SLOW MOVING/STALLING COLD
FRONT THAT EXTENDS FROM CENTRAL MS EASTWARD ACROSS CENTRAL AL.  THAT
FRONT MAY SETTLE A LITTLE FURTHER SOUTH TONIGHT...BUT IS EXPECTED TO
HANG UP JUST NORTH OF THE COAST TONIGHT INTO THURSDAY.  STEEPER SFC
TO FREEZING LEVEL LAPSE RATES OF ABOUT 7.4C COMBINED WITH A RICH
THETA-E/HIGH MIXING RATIO LOW LEVEL ENVIRONMENT (SFC-900 MB AVG 16
G/KG) ARE AMONG SOME OF THE KEY PARAMETERS THAT SUGGEST A HIGHER
POTENTIAL FOR WET MICROBURSTS THROUGH EARLY EVENING WHERE WE SEE
ELEVATED CORES SETTING UP IN ISOLATED STRONGER STORMS.  WE HAVE
ALREADY SEEN A 40 MPH GUST AT HURLBURT FIELD NEAR MARY ESTHER FL
FROM THE OUTFLOW OF A STRONGER CELL TO THE WEST BETWEEN 2 AND 230 PM
CDT...NOT SEVERE BUT STRONG ENOUGH TO KNOCK DOWN A FEW TREE LIMBS
AROUND THE MARY ESTHER COMMUNITY.

THE STORMS SHOULD WEAKEN BY 03Z WITH THE LOSS OF DAYTIME HEATING.
MOISTURE BY TOMORROW WILL BE CONFINED TO THE LOWEST LAYERS...DEEP
ENOUGH TO LIMIT SHOWER/THUNDERSTORM ACTIVITY TOMORROW.

/05

&&

.LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)...
DIDNT MAKE MANY CHANGES TO THE LONG TERM PACKAGE WE INHERITED FROM
THE MIDSHIFT.  WE KEPT SCATTERED POPS GOING FRIDAY ACROSS THE
WESTERN AREAS GIVEN THE GFS/NAM CONTINUE TO ADVERTISE A MIDLEVEL
SHORTWAVE DRIVING SOUTHEAST OUT OF ARKANSAS FRIDAY...POSSIBLY
WORKING INTO OUR WESTERN ZONES DURING THE AFTERNOON.

/05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  96  72  90 /  20  10  10  30
PENSACOLA   77  95  75  90 /  30  10  10  20
DESTIN      78  93  76  87 /  30  10  10  20
EVERGREEN   70  96  67  89 /  20  10  10  20
WAYNESBORO  68  96  67  90 /  20  10  10  40
CAMDEN      68  96  67  89 /  20  10  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 15 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 15, 5:06 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT WED JUN 15 2005

ALZ053-055-056-152245-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
506 PM CDT WED JUN 15 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND
CLARKE COUNTIES...

AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF
BERMUDA...AND MOVING SOUTHEAST AT 5 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND
CLAIBORNE THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 6:30 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT WED JUN 15 2005

ALZ052-053-062-160000-
UPPER BALDWIN-WASHINGTON-CLARKE-
630 PM CDT WED JUN 15 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST
WASHINGTON...SOUTH CLARKE AND NORTHWEST BALDWIN COUNTIES...

AT 630 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 6 MILES SOUTHWEST OF CARLTON OR 3 MILES
NORTHEAST OF MCINTOSH...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BLACKSHER...TENSAW...LATHAM AND RABUN THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jun 15, 7:10 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT WED JUN 15 2005

ALZ052-059-061-062-160045-
UPPER BALDWIN-UPPER MOBILE-ESCAMBIA-WASHINGTON-
710 PM CDT WED JUN 15 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST
WASHINGTON...NORTH BALDWIN...NORTHEAST MOBILE...AND MOVING INTO
WESTERN ESCAMBIA COUNTIES...

AT 710 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR REDTOWN TO NEAR CALVERT...AND MOVING
SOUTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...REDTOWN...FORT
STODDARD...POARCH...LOTTIE...CARNEY...AND AREAS ALONG I65 ACROSS
NORTH BALDWIN COUNTY THROUGH 745 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Local storm report, Jun 15, 7:23 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
723 PM CDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     LIGHTNING        NAVARRE BEACH           30.38N 86.86W
06/15/2005                   ESCAMBIA           FL   EMERGENCY MNGR

            A 40-45 YEAR OLD MALE WAS STRUCK AND KILLED BY LIGHTNING
            WHILE WALKING ON THE BEACH.

&&

GB
Special weather statement, Jun 15, 8:00 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT WED JUN 15 2005

ALZ061-160130-
UPPER MOBILE-
800 PM CDT WED JUN 15 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE
COUNTY...

AT 800 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF BUCKS...AND MOVING SOUTH AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SALCO...TURNERVILLE...CHUNCHULA...AXIS...CELESTE AND CREOLA THROUGH
830 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 15, 8:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
838 PM CDT WED JUN 15 2005

ALZ061-160230-
UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
838 PM CDT WED JUN 15 2005

...A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH MOBILE COUNTY IS
MOVING SOUTH TOWARD MOBILE...

AT 838 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM NEAR SATSUMA TO NEAR WILMER...AND
MOVING SOUTH AND SOUTHEAST AT 15 MPH.

THESE STORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...SARALAND...OAK GROVE...KUSHLA...SEMMES...BIG CREEK LAKE AND
THE NORTHERN PORTIONS OF MOBILE THROUGH 930 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:31 PM CDTSevere Thunderstorm WarningMOBWashington21 min
Jun 15, 9:21 PM CDTSpecial Marine WarningMOB54 min
Jun 15, 10:21 PM CDTSpecial Marine WarningMOB54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.